Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 11, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 24, 2017, 4:49 AM CDT for 12 counties in Texas. It took effect at Mar 24, 2017, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2017, 4:49 AM CDT (09:49 UTC)
- In effect from
- Mar 24, 2017, 11:00 AM CDT
- Expired
- Mar 24, 2017, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Kent County, TX, King County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
965 WWUS74 KLUB 240949 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 449 AM CDT Fri Mar 24 2017 TXZ021>025-027>031-242100- /O.UPG.KLUB.HW.A.0003.170324T1600Z-170325T0000Z/ /O.NEW.KLUB.HW.W.0003.170324T1600Z-170325T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, and Roaring Springs 449 AM CDT Fri Mar 24 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from 11 AM this morning to 7 PM CDT this evening. The High Wind Watch is no longer in effect. * TIMING...Winds will increase again by late morning and continue through the afternoon hours. * WINDS...Becoming westerly and then northwesterly and increasing to 40 to 45 mph with gusts to 60 mph from late morning through afternoon. * IMPACTS...Driving will become difficult for high profile and compact vehicles. Blowing dust is likely near open fields and construction sites which may drastically reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ034-035-242100- /O.NEW.KLUB.HW.W.0003.170324T1600Z-170325T0000Z/ Hockley-Lubbock- Including the cities of Levelland and Lubbock 449 AM CDT Fri Mar 24 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from 11 AM this morning to 7 PM CDT this evening. * TIMING...Winds will increase again by late morning and continue through the afternoon hours. * WINDS...Becoming westerly and then northwesterly and increasing to 40 to 45 mph with gusts to 60 mph from late morning through afternoon. * IMPACTS...Driving will become difficult for high profile and compact vehicles. Blowing dust is likely near open fields and construction sites which may drastically reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ026-032-242100- /O.UPG.KLUB.HW.A.0003.170324T1600Z-170325T0000Z/ /O.NEW.KLUB.WI.Y.0011.170324T1600Z-170325T0000Z/ Childress-Cottle- Including the cities of Childress, Paducah, and Hackberry 449 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CDT this evening. The High Wind Watch is no longer in effect. * TIMING...Winds will increase again by late morning and continue through the afternoon hours. * WINDS...Becoming westerly and then northwesterly and increasing to 30 to 40 mph with gusts to 50 mph from late morning through afternoon. * IMPACTS...Driving will become difficult for high profile and compact vehicles. Blowing dust is likely near open fields and construction sites which may drastically reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ033-036>044-242100- /O.NEW.KLUB.WI.Y.0011.170324T1600Z-170325T0000Z/ Cochran-Crosby-Dickens-King-Yoakum-Terry-Lynn-Garza-Kent- Stonewall- Including the cities of Morton, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 449 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CDT this evening. * TIMING...Winds will increase again by late morning and continue through the afternoon hours. * WINDS...Becoming westerly and then northwesterly and increasing to 30 to 40 mph with gusts to 50 mph from late morning through afternoon. * IMPACTS...Driving will become difficult for high profile and compact vehicles. Blowing dust is likely near open fields and construction sites which may drastically reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
2 follow-up statements
092 WWUS74 KLUB 241829 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 129 PM CDT Fri Mar 24 2017 TXZ021>025-027>031-034-035-250000- /O.CON.KLUB.HW.W.0003.000000T0000Z-170325T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Hockley-Lubbock- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Levelland, and Lubbock 129 PM CDT Fri Mar 24 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...West to northwest at 35 to 45 mph with some gusts near 60 mph. * IMPACTS...Driving will be very difficult for high profile and compact vehicles. Blowing dust near open fields and construction sites will reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ026-032-033-036>044-250000- /O.CON.KLUB.WI.Y.0011.000000T0000Z-170325T0000Z/ Childress-Cottle-Cochran-Crosby-Dickens-King-Yoakum-Terry-Lynn- Garza-Kent-Stonewall- Including the cities of Childress, Paducah, Hackberry, Morton, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 129 PM CDT Fri Mar 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...West to northwest at 25 to 35 mph with some gusts to 50 mph. * IMPACTS...Driving will be difficult for high profile and compact vehicles. Blowing dust near open fields and construction sites will reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
876 WWUS74 KLUB 242357 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 657 PM CDT Fri Mar 24 2017 TXZ021>025-027>031-034-035-250100- /O.EXP.KLUB.HW.W.0003.000000T0000Z-170325T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Hockley-Lubbock- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Levelland, and Lubbock 657 PM CDT Fri Mar 24 2017 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds are decreasing across the area and no longer pose a threat to property. However, the northwest winds will remain gusty through about 8 or 9 pm. $$ TXZ026-032-033-036>044-250100- /O.EXP.KLUB.WI.Y.0011.000000T0000Z-170325T0000Z/ Childress-Cottle-Cochran-Crosby-Dickens-King-Yoakum-Terry-Lynn- Garza-Kent-Stonewall- Including the cities of Childress, Paducah, Hackberry, Morton, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 657 PM CDT Fri Mar 24 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Gusty northwest winds will continue to decrease through the evening, but will remain breezy through 8 or 9 pm. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 24, 4:26 AM CDT, 23 minutes earlier.
Area forecast discussion, Mar 24, 4:26 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 426 AM CDT Fri Mar 24 2017 .SHORT TERM... The same system that got us with winds and thunderstorms yesterday has not shown the last of itself yet. This very wound up system will move southeast across the Texas Panhandle today bringing very strong winds again although from the west or northwest for today. Deep mixing to around 700mb will occur today. Winds at this level are progged to be around 55 to 60kt extending from northeast New Mexico into the South Plains. This will lead to the strongest winds in the southwestern Texas Panhandle into the central South Plains. In general, MOS guidance performed well yesterday with the winds which boosts confidence in the MOS wind forecasts for today. This will lead to fairly widespread high winds with advisory level winds elsewhere. Moisture will wrap around the low today. However, this will likely only create mid level cloud cover. It could also hamper some of the aforementioned atmospheric mixing across the southwestern Texas Panhandle. A break from the heat will finally occur today with temperatures around seasonal averages. .LONG TERM... A progressive wave pattern will continue with an upper ridge Saturday followed by a vigorous though less closed off upper trough passing Sunday. Flow will amplify and slow next week with a western U.S. trough developing, sending our way a deepening low pressure system along with increasing rain and thunder chances by the middle of next week. Saturday morning will see lingering northwest flow, and perhaps still some breezy conditions especially eastern areas, before an upper ridge moves overhead. Saturday should turn into an excellent day with temperatures returning slightly above normal. Winds will return Sunday as the next trough steers to the north, and a mid and lower level wind maximum appears to favor the southern South Plains. Wind speeds appear mostly in the 20 to 30 mph range but wouldn't be surprised if the winds trend higher. Moisture return as noted previously appears almost non- existent. Yet warmer temperatures Sunday will be short-lived as a cold front slides southward late in the day. Monday will see another upper ridge passing, relaxed height and pressure gradients, and slightly cooler temperatures. Rain chances will ramp up starting Tuesday with solutions in agreement on a strong upper low crossing the southern Rockies en route to the southern High Plains by Wednesday. Track of course is cursory at this point, which ultimately plays into confidence of rain and thunder chances. Backing flow in advance should be adequate for precipitation to initiate Tuesday, and depending on track could prolong chances into early Thursday. Still quite early, but there appears to be potential for a significant rainfall event; temperatures currently favor all-liquid phase. RMcQueen && .FIRE WEATHER... An upper level storm system moving across the Texas Panhandle will create very strong winds across the entire region today. However, temperatures will be much cooler following a cold front from early this morning. Temperatures will be close to seasonal averages keeping prolonged critical fire weather conditions from occurring. The southern South Plains and southern Rolling Plains will see the lowest relative humidity values this afternoon with expected values between 16 and 20 percent. Elevated to critical fire weather appears likely for Sunday, with strongest wind and lowest humidity favoring the southern South Plains and Rolling Plains. Wind speed forecast remains a bit uncertain whether will be enough for Red Flag conditions, though the pattern strongly suggests this. Stay tuned. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 7 PM CDT this evening for TXZ026-032-033-036>044. High Wind Warning from 11 AM this morning to 7 PM CDT this evening for TXZ021>025-027>031-034-035. && 01/05
Hazardous weather outlook, Mar 24, 4:33 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 433 AM CDT Fri Mar 24 2017 TXZ021>044-250945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 433 AM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight North-northwest winds of 35-45 mph with gusts to 60 mph will be possible across the extreme southwestern Texas Panhandle into the central South Plains. A high wind warning is in effect for this area. Outside of the high wind warning, winds will be slightly lower but a wind advisory will be in effect. The high winds will cause blowing dust which may reduce visibilities, especially on the Caprock. Elevated fire weather conditions are expected area-wide this afternoon with near critical conditions across the southern South Plains and southern Rolling Plains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated to critical fire weather with gusty west winds are expected Sunday, favoring the southern South Plains and southern Rolling Plains.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:03 PM CDT | Special Weather Statement | LUB | Lubbock | 27 min |
| Mar 23, 9:09 PM CDT | Special Weather Statement | LUB | Swisher | 36 min |
| Mar 23, 9:30 PM CDT | Special Weather Statement | LUB | Lubbock | 15 min |
| Mar 23, 9:45 PM CDT | Special Weather Statement | LUB | Floyd | 30 min |
| Mar 24, 4:49 AM CDT | High Wind Warning | LUB | Bailey, Briscoe, Castro, Floyd, Hale, Hall and 6 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.